DOI 10.1186/s12882-026-04933-x
Case report: delayed profound hypomagnesemia from carboplatin- associated renal magnesium wasting.
Аннотация
INTRODUCTION
Hypomagnesemia is a well-known side effect of certain chemotherapy drugs, especially platinum-based agents. Renal magnesium wasting is more frequent and better described with cisplatin. Carboplatin induced hypomagnesemia is common, generally mild, occurs during the treatment or shortly thereafter, and typically stabilizes or normalizes during follow up. CASE PRESENTATION: We report the case of a 58-year-old female patient with metastatic breast cancer, who presented for generalized pain and palpitations. Laboratory evaluation revealed severe hypomagnesemia due to renal magnesium wasting, one year after cessation of carboplatin therapy. A review of her other medications and other potential causes of hypomagnesemia did not identify additional contributors to magnesium wasting. Magnesium levels were normal before carboplatin initiation.
CONCLUSION
This case highlights that renal magnesium wasting associated with carboplatin may rarely cause late profound hypomagnesemia, up to one year after treatment discontinuation. Therefore, magnesium levels need to be rigorously followed over long periods of time following carboplatin treatment even after initial reassuring levels.
Предметные рубрики MeSH
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.